Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Pregnancy+Bleeding? Birth Control

 - UBBFriend: Email this page to someone!    
Author Topic: Pregnancy+Bleeding? Birth Control
SarahRoseM
Neophyte
Member # 108301

Icon 1 posted      Profile for SarahRoseM     Send New Private Message       Edit/Delete Post 
I'm currently going through a really big pregnancy scare, I'm pretty sure I am pregnant however I'm on birth control, from the time that we had a mishap and after taking a pill late, all the time frames and symptoms are kinda adding up. I wasn't thinking about any of this before, I just started realizing it all recently. I realized something was wrong when I was 2 pills into my last week and hadn't started any bleeding what so ever. Yet previously before my period I was having a few little spots which I brushed off as my birth control since you can spot in between on the pill. But now I'm getting this really light bleeding, lighter than my normal periods on my pill. Ik it's possible to be pregnant while on the pill and have a period, but I don't know how common it is. Can someone help me with this?
Posts: 2 | From: Connecticut | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
While it is possible to become pregnant while taking the pill, it is not at all likely if you are taking the pill as directed. How late were you with taking your pill? Did you take only this one pill late?

It is not at all possible, however, to have a period and still be pregnant. So if you are experiencing your withdrawal bleed, you cannot be pregnant.

How long ago was that mishap? If it has been more than two weeks, you can take a pregnancy test now to rule that out.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
SarahRoseM
Neophyte
Member # 108301

Icon 1 posted      Profile for SarahRoseM     Send New Private Message       Edit/Delete Post 
It was about a week going on 2 weeks. I'm normally taking my pills like clockwork however I started going through some bad depression and forgetting the pills at 1-3 hour increments from the time I should be taking them.
Posts: 2 | From: Connecticut | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
September
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Taking the pill three hours after your pill time is perfectly fine. A pill is not considered late until it has been 12 hours or more since your pill time. So, sounds like you've ben taking the pill as directed.

Since you are on your withdrawal bleed now, you can rule out pregnancy. But if you want to confirm that with a pregnancy test, you can take one once it's been more than two weeks since the risk.

--------------------
Johanna
Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Bookworm93
Neophyte
Member # 47223

Icon 1 posted      Profile for Bookworm93     Send New Private Message       Edit/Delete Post 
I'm actually in a really similar situation. I was late taking my pill about a week ago and had sex the same day. I talked to two pharmacists and they both said my pill should still work since I had only been late on that one pill. I am only getting really light withdrawal bleeding though, barely at all right now, and it is kind of worrying me. I keep thinking maybe it is implantation bleeding or something even though I had this same sort of "period" two months ago. Is it normal to have super light periods occasionally while on the pill?

[ 08-28-2013, 10:18 PM: Message edited by: Bookworm93 ]

Posts: 14 | From: USA | Registered: May 2010  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3